I was told to do half of the suppository by my newborns pediatrician, which I did. I knew it looked different than the ones that I used for my older daughter several years back but I was told they didn't carry those anymore. It wasn't until I was looking online that I realized that the ones they employee gave me were the adult version. I'm so worried that I hurt her, I have actually used the whole box so she has received them 4 times total, not at once but maybe over the past 2 weeks with 2 being given 24 hours apart as directed by her dr.
A glycerin overdose is not SUPPOSEDLY dangerous. Just keep your newborn hydrated and if rectal bleeding occurs; seek professional help immediately.
Also; swallowing one of the suppositories will warrant an ER visit also.
The only difference is the size. Adult ones are pretty big for a newborn. You need pediatric ones. Fleets makes little bulbs with liq glycerin for babies too.
- Glycerin Information for Consumers
- Glycerin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Glycerin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Apr 2010 • 1 answer
Updated 26 Feb 2011 • 1 answer
Updated 28 Mar 2011 • 1 answer
Updated 8 Mar 2012 • 1 answer
Updated 9 Sep 2016 • 1 answer